| Model Number |
M0068404110 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Codes |
Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/05/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an accutrac 200 laser fiber was used in a lithotomy under flexible ureteroscope procedure in the kidney performed on (b)(6) 2021.Reportedly, the laser unit used was a holmium laser console with the laser settings of 20 to 30 watts.According to the complainant, during preparation for a procedure, the fiber connector was heated after the fiber was connected to the console.The physician got burnt.Reportedly, the physician's burn was treated with an ice compress.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 302.6 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured approximately 2.5 mm and appeared degraded.Examination under magnification confirmed the pattern on the tip is consistent with normal degradation.Light from the sma connector was bright and round, indicating no fracture within the fiber connector.No other issues with the device were noted.The reported event of fiber connector overheating was not confirmed.The analysis of the returned device revealed that the observed light from the sma connector was bright and round, indicating no fracture within the fiber connector.The exposed glass tip appeared to have normal degradation.Additionally, the sma boot was detached/separated from the connector housing due to insufficient epoxy.Fibers are consumable and intended to degrade with use.Product analysis was unable to confirm the report of fiber connector overheating.No defects were identified during product analysis that were likely to contribute to overheating of the fiber connector.Although product analysis was not able to indicate a defect that could contribute to the fiber connector overheating, the investigation conclusion code assigned is known inherent risk due to the report of a burn to the physician.The investigation conclusion code known inherent risk indicates reported adverse event known and documented in the labeling.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description
It was reported to boston scientific corporation on january 19, 2021 that an accutrac 200 laser fiber was used in a lithotomy under flexible ureteroscope procedure in the kidney performed on (b)(6) 2021.Reportedly, the laser unit used was a holmium laser console with the laser settings of 20 to 30 watts.According to the complainant, during preparation for a procedure, the fiber connector was heated after the fiber was connected to the console.The physician got burnt.Reportedly, the physician's burn was treated with an ice compress.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.